Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 5, NWS Austin/San Antonio, TX

March 14, 202512 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 14, 2025, 1:16 AM CDT for 12 counties in Texas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2025, 1:16 AM CDT (06:16 UTC)
In effect from
Mar 14, 2025, 10:00 AM CDT
Expired
Mar 14, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Real County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4735 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS74 KEWX 140616
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
116 AM CDT Fri Mar 14 2025

TXZ171>173-183>190-202-150000-
/O.NEW.KEWX.WI.Y.0005.250314T1500Z-250315T0000Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Kinney-
Including the cities of Boerne, Del Rio, Fredericksburg, Leakey,
Brackettville, Georgetown, Burnet, Bandera, Llano, Kerrville,
Rocksprings, and Blanco
116 AM CDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Val Verde, Edwards, Kinney, Real, Kerr, Bandera, 
  Gillespie, Kendall, Llano, Blanco, Burnet, and Williamson Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:56 AM CDT, 20 minutes earlier.

Area forecast discussion, Mar 14, 12:56 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1256 AM CDT Fri Mar 14 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 148 PM CDT Thu Mar 13 2025

Key Messages:

- Critical fire weather, breezy, and dry conditions across portions
of the area Friday

The low dew points and mostly sunny skies have allowed for warm
temperatures this afternoon, with highs forecast to top out in the
upper 80s to lower 90s for most locations, mid 90s along the Rio
Grande. Cirrus will continue to increase over the region this
evening, and could affect the lunar eclipse viewing late tonight.
Low stratus is also forecast to develop overnight across the Coastal
Plains around the time of the eclipse.

The next upper level low ejects out into the central Plains Friday
along with a powerful and deepening surface low. This will drag
another dryline into the area during the day on Friday, as far east
as the Coastal Plains before a developing sea-breeze pushes inland
in the early evening. A Pacific cold front also works into the
southern Edwards Plateau in the afternoon before slowing temporarily
in the evening. Behind the dry line, and especially the Pacific cold
front, effective mixing of higher momentum aloft downward to the
surface will result in breezy conditions, and when combined with the
low humidity will result in critical fire weather conditions. (see
fire weather section below) In addition, some blowing dust from
upstream in West Texas could impact portions of the Hill Country and
southern Edwards Plateau.

A secondary surge is forecast to push the Pacific cold front through
the region late Friday night into Saturday morning. There are a few
convective allowing and global models generating precipitation
overnight/early Saturday morning along the I-35 corridor near San
Marcos northeastward, in a region along the front intersecting the
low level moisutre temporarily recovering. Chances of this are low
(20%).

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 148 PM CDT Thu Mar 13 2025

Key Messages:

- Critical fire weather likely Saturday with strong winds

- No rain continues; Additional fire weather next week

Fire weather conditions are likely to be critical again Saturday
across the area following another Pacific front. Winds will become
west-northwesterly at 20 to 30 mph with gusts up to 45 mph as a
secondary axis of wind shifts south into the region. More details in
the Fire Weather section below. Winds will decrease through the night
Saturday night. High pressure will shift to the east Sunday, and
winds will turn around to the south to southeast. This will lead to a
warming trend for the start of next week. Tuesday should be the
warmest day of the period with highs in the 80s to lower 90s. Tuesday
night/Wednesday morning the next cold front will move through our
CWA. This will turn the winds around to the north bringing cooler,
drier air. High temperatures will be down into the 70s by Thursday.
This will also bring another round of elevated to near critical fire
weather for Wednesday and Thursday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1244 AM CDT Fri Mar 14 2025

Low clouds can be seen over the Coastal Prairies moving inland
beneath a partial canopy of high cirrus. Will keep with the earlier
evening projections for 08Z-09Z for the impacts of an MVFR cig over
I-35 stations. DRT will remain VFR through the next 24 hours unless
blowing dust becomes a bigger factor. Less blowing dust is expected
over I-35, but some hints of it could reach the area. The strongest
gusts should remain over the Edwards Plateau and N Hill Country where
a wind advisory will likely be needed. Lighter winds are expected in
the early evening, but another windy day will set up just outside the
30 hour TAF periods.

&&

.FIRE WEATHER...
Issued at 148 PM CDT Thu Mar 13 2025

Key Messages:

- Red Flag Warning for critical fire weather conditions Friday

- Fire Weather Watch for critical fire weather conditions Saturday

Another dryline and Pacific cold front are forecast to enter the
area on Friday, with critical fire weather conditions likely near
the I-35 corridor west to the Rio Grande. Sustained winds 15 to 25
mph with gusts near 35 mph coinciding with RH values of 5 to 15
percent are forecast Friday afternoon along the I-35 corridor west
to the Rio Grande, where a Red Flag Warning is now in effect. Wind
speeds are forecast to diminish after sunset Friday, with temporary
moisture recovery east of I-35.

Fire weather conditions are likely to be critical again Saturday
across the area following another Pacific front. West-northwest
winds of 20 to 30 mph with gusts up to 45 mph will develop as a
secondary axis of wind is expected to shift south into the region.
Similar to Friday, the minimum relative humidity levels, will
bottom out below 20%. We have issued a Fire Weather Watch for
Saturday afternoon and early evening for the entire area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              55  78  49  76 /  20   0   0   0
Austin Bergstrom Intl Airport  54  79  48  77 /  20   0   0   0
New Braunfels Muni Airport     53  80  48  80 /  20   0   0   0
Burnet Muni Airport            51  74  44  76 /  10   0   0   0
Del Rio Intl Airport           55  80  51  82 /   0   0   0   0
Georgetown Muni Airport        54  77  46  77 /  20   0   0   0
Hondo Muni Airport             54  79  48  81 /  10   0   0   0
San Marcos Muni Airport        53  79  46  78 /  20   0   0   0
La Grange - Fayette Regional   54  79  47  76 /  30  10   0   0
San Antonio Intl Airport       56  80  50  80 /  10   0   0   0
Stinson Muni Airport           56  81  50  81 /  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Short-Term...76
Long-Term...05
Aviation...18

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:08 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more31 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.